Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Rio Rancho NM

Local resource for hormone replacement therapy in Rio Rancho, NM. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Tushar P Dandade, MD
(432) 335-5311
4100 High Resort Blvd SE
Rio Rancho, NM
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Central Del Caribe Sch Of Med, Bayamon Pr 00621
Graduation Year: 1998

Data Provided By:
Dr.Tushar Dandade
(505) 462-8800
4100 High Resort Boulevard Southeast
Rio Rancho, NM
Gender
M
Education
Medical School: Univ Central Del Caribe Sch Of Med
Year of Graduation: 1998
Speciality
Gynecologist (OBGYN)
General Information
Accepting New Patients: Yes
RateMD Rating
3.2, out of 5 based on 2, reviews.

Data Provided By:
Dr.Victoria Garcia
(505) 462-8800
4100 High Resort Blvd SE # 125
Rio Rancho, NM
Gender
F
Education
Medical School: Univ Of Nm Sch Of Med
Year of Graduation: 2000
Speciality
Gynecologist (OBGYN)
General Information
Accepting New Patients: Yes
RateMD Rating
4.8, out of 5 based on 3, reviews.

Data Provided By:
Dr.Steven Komadina
(505) 893-2840
4801 Mcmahon Blvd NW # 101
Albuquerque, NM
Gender
M
Education
Medical School: Univ Of Nm Sch Of Med
Year of Graduation: 1970
Speciality
Gynecologist (OBGYN)
General Information
Hospital: St Joseph West Mesa Hospital, Albuquerque, Nm
Accepting New Patients: Yes
RateMD Rating
5.0, out of 5 based on 3, reviews.

Data Provided By:
William Thomas Yates, MD
(207) 778-5054
4801 Mcmahon Boulevard South
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Cincinnati Coll Of Med, Cincinnati Oh 45267
Graduation Year: 1967

Data Provided By:
Joseph Louis Printz, MD
(303) 499-2840
4100 High Resort Blvd SE
Rio Rancho, NM
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Emory Univ Sch Of Med, Atlanta Ga 30322
Graduation Year: 1967

Data Provided By:
Victoria Garcia, MD
4005 High Resort Blvd SE
Rio Rancho, NM
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Nm Sch Of Med, Albuquerque Nm 87131
Graduation Year: 2000

Data Provided By:
Tushar P Dandade
(505) 462-8800
4100 High Resort Blvd Se
Rio Rancho, NM
Specialty
Obstetrics & Gynecology

Data Provided By:
John Armond Bennett
(505) 858-1222
8210 Louisiana Blvd. Ne
Albuquerque, NM
Specialty
Obstetrics & Gynecology

Data Provided By:
Geoffrey Joseph Gill, MD
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Creighton Univ Sch Of Med, Omaha Ne 68178
Graduation Year: 2003

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help